View Full Version : Lamotrigine for Bipolar (2)?


ak2146
12-15-15, 09:38 PM
Hi All,

Does anyone have any experience with Lamotrigine for Bipolar (2)? Thanks.

Regards,

ak2146.

sarahsweets
12-16-15, 05:06 AM
I have taken it for about 10 years and it has been a lifesaver for me.

ak2146
01-18-16, 04:17 PM
I have been on Lamotrigine (100mg per day - 50mg AM/50MG PM) for my diagonesed bipolar 2. i have noticed no difference. in fact, it's making me angry and moody.

Is my dosage too low?

What is the documented safest upper dosage for Lamotrigine? Citation?

Regards,

Ak2146.
:mad:

Andi
01-18-16, 08:22 PM
My cocktail (lamictal & geodon) are the keys to my stability and protect me from cycling BUT they did not help bring me out of depression. I was on Abilify and worked through a few things in therapy before the lamictal and geodon could work alone. That's just me...

sarahsweets
01-18-16, 08:37 PM
I have been on Lamotrigine (100mg per day - 50mg AM/50MG PM) for my diagonesed bipolar 2. i have noticed no difference. in fact, it's making me angry and moody.

Is my dosage too low?

What is the documented safest upper dosage for Lamotrigine? Citation?

Regards,

Ak2146.
:mad:
I think lamotrigine is best when taken in a cocktail of meds used to treat bipolar. Is this the only med your on?

ak2146
01-18-16, 09:29 PM
No, I'm also prescribed 1MG of Clonazepam - 1/2 AM and 1/2 PM with my Lamotrigine. Thanks for your input.

ak2146
02-11-16, 11:10 PM
Hi All,

Another update: Lamotrigine did nothing for me. In fact, it got me more depressed. The Clonazepan just made me tired, uncoordinated and sleepy at all times. My anxiety and panic attacks are back, and now my doctor has put me on:
2mg Clon - 1mg am / 1mg pm
1mg of alprazolam

I feel like a zombie! Unable to think straight. Psycho-motor skills are way off. And VERY depressed.

Does this new med combo sound right? Any insights? I would REALLY APPRECIATE YOUR INPUT!

Regards,

Ak2146.

ak2146
02-13-16, 12:55 AM
Here's another update. I emailed my Dr:

Hi Dr. XXX,

I hope that you are well. Here’s a progress update on my condition, so that you are prepared for my consultation on Monday at 3PM.

Our last consultation treatment recommendations and my patient experiences:

1. Lovan:

I took it for 5 days and it resulted in SSRI induced MANIA! I’ve been through this so many times since Dr. Blows (1997), so I know the signs and symptoms very well. I stopped Lovan since then and SUFFERED the withdrawals for 2 weeks. Not pleasant at all. NO MORE ANTIDEPRESSANTS FROM NOW ON AT ALL.

2. Lamictal for ’suspected’ bipolar (2):

I followed your gradual start up instructions. No side-effects for 6 weeks at all. However, it made NO DIFFERENCE to my moods/bipolar at all. In fact, it made me MORE DEPRESSED over time, I could feel this daily. No medication induced mania, so it was smooth at first. However, as it was making no difference to my condition, I stopped Lamictal about three weeks ago. For the first 3-4 days, no withdrawals symptoms/no rashes at all. Strangely, 3 weeks after stopping it, I started getting those rashes that you had warned me to look out for. I went to see my GP and the rashes have now healed completely. During this visit my GP, I was prescribed Zanax (2mg daily) and skin lotion. I was experiencng very strong panic attacks, sweating, heat rushes etc. at this time.

3. Paxam (Clonazepam) 2mg:

I have been on this for over 6 months now and I don’t like it at all. It strongly affects my psycho-motor skills and it makes me feel so physically tired all the time (joints/body aches). It STRONGLY affects my balancing ability - holding on to objects, walking straight etc. I prefer Valium - that was ‘cleaner’ in terms of side-effects. I am still taking Paxam (2mg daily), but I want to get off it for the above-mentioned reasons.

Present medications:

Morning/Evening: 1/2 Paxam (daily dosage = 1mg) + 1 Zanax (daily dosage = 1 MG). This is not working for my panic attacks/anxiety/depression at all, as I feel like a ZOMBIE. My ability to think, write and engage in decision making is severely affected at present. Nothing positive to report.

Future outlook:

So, we are back to square 1 again! From my past medication experiences so far (with you (2007-present) and Dr. XXX (1997-2007)) , I am of the strong opinion that:

1. I do have major clinical depression; however, I refuse to take ANY anti-depressants anymore. No more, as they trigger mania in me.

2. I do not have bi-polar at all. Why? Lithium and Lamictal had NO EFFECT on my moods at all. Clear sign that I do not have bi-polar at all.

3. I still suffer from panic attacks and very HIGH levels of anxiety. However, I am NOT going on any anti-psychotics at all, as they all result in massive weight gain (I’ve already gained 17 KG from the Lithium experiment).

4. From my past medications with you and Dr. XXX, I am now of the strong opinion that I do have: ADD (not ADHD) and high anxiety issues. I am definitely NOT bipolar (type 1/2) at all.

As such, I would like to go back on:

1) Dex (5mg per day in 3 doses (15mg daily) and,
2) Valium (5mg per day in 2 doses (AM/PM).

I can live with the depression - I don’t think that will ever go away in my life.

In conclusion, I am currently at my worst and most disappointed. To illustrate this via a ranking scale, so that you can understand the magnitude of my current psychological state:

(Ranking scale: 0 = lowest; 10 = highest)

Depression: 10/10
Panic Attacks: 8/10
Motivation: 2/10
Self-Effaacy: 1/10
Moods: 2/10
Suicidal thoughts: 0/10 - NOT present at all (I’m not going to die for anyone anymore!)
Internalised Anger: 8/10 (please note it’s internalised not externalised at all)
Repetitious negative cyclic thinking: 10/10
Self-esteem: 1/10
Home environment/stress/tensions/verbal fights imposed upon me by my family members : 10/10
Future positive outlook: 2/10

Please read the above carefully, and please prepare a treatment plan for our next consultation. If you are of the opinion that you can no longer offer any therapeutic interventions, please terminate our doctor/patient relationship.

I am so sick and tired of this, and I assume so are you!

Regards,

ak2146
02-13-16, 06:11 PM
Over 600 reads, but no input! Thank you!

Little Missy
02-13-16, 06:19 PM
Sorry for your distress, but I have never taken it. I do hope your doctor helps you out. :)

qanda
02-14-16, 12:00 AM
My daughter was on it for bipolar, a diagnosis which was later changed to ADHD and anxiety. It was also 100 mg. It did not help her, but it was a low dose and come to find out, she wasn't bipolar. I think that 100 mg is a low dosage. I read lots of kids diagnosed bipolar on 200 mg.

maysarieltiff
08-03-16, 10:38 PM
Hi All,

Does anyone have any experience with Lamotrigine for Bipolar (2)? Thanks.

Regards,

ak2146.

Hi, just read this thread.

I am on lamotrigine 100mg but I am also on abilify 10mg. I believe these two has made a HUGE difference on my mood swings and irritability. It is not gospel, though. Lately, under a lot of stress my mood has gone south and my patience is almost at the end with most things.

However, the combination really helped me as I was far worse before.

The jury is out on whether I am bipolar or not, but I was experiencing symptoms of it and felt I was, which is what got me into the psychiatrists office in the first place after talking to my GP.

I don't know if that helps or not, I have anxiety as well but the couple drugs I have been prescribed for it made me...well, weird. I didn't like them.

I have never had lithium.

Good luck!